# SDR 2018FA0000196

- Difficulty date: June 25, 2018
- Submitted: June 25, 2018
- Operation: General aviation
- Aircraft: N405JA
- Make and model: Lancar LC41550FG
- Aircraft serial: 411019
- Aircraft time: 1,538 hours
- Engine: Cont TSIO550C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 658603A4
- Part serial: AC18A680
- Condition: Damaged
- Location: Engine
- Part time: 11 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

APPROXIMATELY 8 HOURS AFTER THE NR 5 CYLINDER WAS REPLACED WITH A NEW FACTORY CYLINDER KIT, THE PILOT NOTIFIED US THAT THE NR 5 CYLINDER WOULD NOT "WARM UP" AND THE ENGINE WAS RUNNING ROUGH.  EXAMINED THE ENGINE DATA AND CONFIRMED THAT THE NR 5 WAS NOT GETTING ABOVE 180 DEGREES AND EXHIBITED LOW EGT'S.  AFTER AWHILE, AND AT HIGHER POWER SETTINGS, BOTH CHT AND EGT CAME UP IN LINE WITH THE OTHER CYLINDERS.  THIS PROBLEM WAS REPEATABLE.  THROUGH A VISUAL INSPECTION OF THE INTAKE VALVE STEM THROUGH THE INTAKE PORT, VERTICAL "SCORING" WAS PRESENT ON THE VALVE STEM INDICATING METAL ON METAL CONTACT.  ALSO CONFIRMED THAT OIL WAS GETTING OUT TO THE ROCKER ARM AND THE INSIDE OF THE INTAKE VALVE HAD PLENTY OF OIL PRESENT.   REMOVED AND REPLACED THIS CYLINDER ASSEMBLY.
